Alert archive / North Dakota / Red Flag Warnings in 2006
Red Flag Warning 10, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Jul 13, 2006, 3:29 AM MDT for 21 counties in North Dakota. It took effect at Jul 13, 2006, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2006, 3:29 AM MDT (09:29 UTC)
- In effect from
- Jul 13, 2006, 10:00 AM MDT
- Expired
- Jul 13, 2006, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Bismarck, ND
All 21 counties
Adams County, ND, Billings County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Mountrail County, ND, Oliver County, ND, Sioux County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 125 km from the middle of the area, began a volume at 09:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.5 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 3332 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 130929 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 429 AM CDT THU JUL 13 2006 ...A RED FLAG WARNING IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA... .WESTERLY WINDS INCREASING TO 20 TO 35 MPH...CONTINUED VERY DRY RANGELAND CONDITIONS...AND AFTERNOON RELATIVE HUMIDITIES OF 15 TO 20 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD THIS AFTERNOON AND EARLY EVENING FOR WESTERN AND SOUTH CENTRAL NORTH DAKOTA. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH AND MAKE CONTAINMENT OF FIRES DIFFICULT. NDZ001-002-009-010-017>021-031>035-040>046-131730- /O.NEW.KBIS.FW.W.0010.060713T1600Z-060714T0200Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 429 AM CDT THU JUL 13 2006 /329 AM MDT THU JUL 13 2006/ ...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING. WESTERLY WINDS OF 20 TO 35 MPH...CONTINUED VERY DRY RANGELAND CONDITIONS...AND AFTERNOON RELATIVE HUMIDITIES OF 15 TO 20 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD THIS AFTERNOON AND EARLY EVENING FOR WESTERN AND SOUTH CENTRAL NORTH DAKOTA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NH
2 follow-up statements
000 WWUS83 KBIS 131608 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1108 AM CDT THU JUL 13 2006 ...A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS MORNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA... .WESTERLY WINDS OF 20 TO 35 MPH...CONTINUED VERY DRY RANGELAND CONDITIONS...AND AFTERNOON RELATIVE HUMIDITIES OF 15 TO 20 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD THIS AFTERNOON AND EARLY EVENING FOR WESTERN AND SOUTH CENTRAL NORTH DAKOTA. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH AND MAKE CONTAINMENT OF FIRES DIFFICULT. NDZ001-002-009-010-017>021-031>035-040>046-140015- /O.CON.KBIS.FW.W.0010.000000T0000Z-060714T0200Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 1108 AM CDT THU JUL 13 2006 /1008 AM MDT THU JUL 13 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. WESTERLY WINDS OF 20 TO 35 MPH...CONTINUED VERY DRY RANGELAND CONDITIONS...AND AFTERNOON RELATIVE HUMIDITIES OF 15 TO 20 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD THIS AFTERNOON AND EARLY EVENING FOR WESTERN AND SOUTH CENTRAL NORTH DAKOTA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JF
000 WWUS83 KBIS 132038 RFWBIS RED FLAG WARNING NATIONAL WEATHER SERVICE BISMARCK ND 338 PM CDT THU JUL 13 2006 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA... .WESTERLY WINDS OF 20 TO 35 MPH...CONTINUED VERY DRY RANGELAND CONDITIONS...AND RELATIVE HUMIDITIES OF 15 TO 25 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD THROUGH EARLY EVENING FOR WESTERN AND SOUTH CENTRAL NORTH DAKOTA. THESE CONDITIONS WILL CREATE THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH AND MAKE CONTAINMENT OF FIRES DIFFICULT. NDZ001-002-009-010-017>021-031>035-040>046-140200- /O.CON.KBIS.FW.W.0010.000000T0000Z-060714T0200Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 338 PM CDT THU JUL 13 2006 /238 PM MDT THU JUL 13 2006/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. WESTERLY WINDS OF 20 TO 35 MPH...CONTINUED VERY DRY RANGELAND CONDITIONS...AND RELATIVE HUMIDITIES OF 15 TO 25 PERCENT WILL CREATE AN EXTREME FIRE DANGER HAZARD THROUGH EARLY EVENING FOR WESTERN AND SOUTH CENTRAL NORTH DAKOTA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ JF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Jul 13, 2:39 AM MDT, 50 minutes earlier.
Area forecast discussion, Jul 13, 2:39 AM MDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 339 AM CDT THU JUL 13 2006 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT... MAIN FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM WILL BE FIRE WEATHER HAZARDS AGAIN THIS AFTERNOON AND EARLY EVENING...CONVECTION MAINLY EAST THIS AFTERNOON...AND HOT AND DRY WEATHER THROUGH SATURDAY. CURRENTLY...SURFACE TROUGH AND UPPER LEVEL SHORT WAVE ENERGY MOVING THROUGH THE REGION. SCATTERED SHOWERS AND THUNDERSTORMS MOVING NORTHEAST THROUGH THE FORECAST AREA...WITH A FEW STRONGER STORMS REMAINING. EXPECTING CONVECTION TO WIND DOWN EVENTUALLY THIS MORNING...WITH A FEW LINGERING SHOWERS AND THUNDERSTORMS OVER THE EASTERN THIRD OF THE FA. ALSO ANTICIPATING SOME RE-DEVELOPMENT THIS AFTERNOON EAST WITH THE SURFACE TROUGH AND AMPLE INSTABILITY HANGING AROUND UNTIL THE EVENING. POSSIBILITY OF SEVERE STORMS REMAINS. BIGGEST CONCERN FOR TODAY WILL BE FIRE WEATHER. MODEL SOUNDINGS GIVING ME 20-25KT WINDS WEST AND CENTRAL...IN ADDITION TO EXPECTED MINIMUM RH VALUES OF 15 TO 20 PERCENT AFTER MIXING OUT DURING THE AFTERNOON WEST AND SOUTH CENTRAL. THESE TWO MAJOR FACTORS PLUS CONTINUATION OF DRY RANGELAND AND SEVERAL ONGOING FIRES SPARKED BY DRY LIGHTNING YESTERDAY...ARE THE DECIDING FACTORS IN ISSUING A RED FLAG WARNING FOR THIS AFTERNOON AND EARLY EVENING. CONDITIONS SHOULD RAPIDLY IMPROVE INTO THE EARLY EVENING AS WINDS DIE DOWN AND RH VALUES INCREASE. FOR TEMPERATURES TODAY...LOWERED A BIT WITH COOLER 850H TEMPS 4-8C LOWER THAN YESTERDAY AND LOWER THICKNESS VALUES BEHIND THE DEPARTING UPPER SHORT WAVE. STILL SLIGHTLY ABOVE NUMERICAL GUIDANCE WITH MOST PLACES IN THE UPPER 80S TO 90S. DRY FRIDAY AND SATURDAY WITH A WARMING TREND BACK INTO HOT DAYTIME TEMPERATURES (WELL INTO THE 90S AND AROUND 100) AS THE UPPER LEVEL RIDGE REBUILDS BACK INTO THE NORTHERN PLAINS. .LONG TERM...SUNDAY THROUGH THURSDAY NIGHT... HOT WEATHER CONTINUES IN THE EXTENDED PERIOD. AFTER ANOTHER VERY HOT DAY IN THE SOUTH ON SUNDAY...MODELS INDICATE A SLIGHT COOL DOWN ON MONDAY...BUT UPPER RIDGING HANGS ON THROUGH THE REMAINDER OF THE PERIOD. ECMWF AND GFS DIVERGE A BIT BY LATE IN THE PERIOD WITH THE ECMWF INDICATING A MASSIVE RIDGE OVER THEN NORTHERN PLAINS. GFS INDICATES HOT WEATHER AS WELL BUT A SHORTWAVE TROUGH MOVING THROUGH SOUTHERN CANADA WOULD AT LEAST MEAN A CHANCE OF CONVECTION WEDNESDAY AND THURSDAY. FOR NOW WILL STICK THE DRY SCENARIO AND SEE IF GFS CONTINUES ITS TREND. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ001-NDZ002-NDZ009-NDZ010- NDZ017-NDZ018-NDZ019-NDZ020-NDZ021-NDZ031-NDZ032-NDZ033-NDZ034- NDZ035-NDZ040-NDZ041-NDZ042-NDZ043-NDZ044-NDZ045-NDZ046. && NH/TWH
Hazardous weather outlook, Jul 12, 4:44 AM MDT, 22 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 544 AM CDT WED JUL 12 2006 NDZ003>005-011>013-023-025-037-048-051-131045- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-WELLS-FOSTER- STUTSMAN-LA MOURE-DICKEY- 544 AM CDT WED JUL 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS THIS EVENING AND LATER TONIGHT OVER PORTIONS OF CENTRAL NORTH DAKOTA. SOME THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE HIGHLY ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NWS IN BISMARCK. NDZ001-002-009-010-017>022-031>036-040>047-050-131045- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER- MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH- KIDDER-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- MCINTOSH- 544 AM CDT WED JUL 12 2006 /444 AM MDT WED JUL 12 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF WESTERN AND MOST OF CENTRAL NORTH DAKOTA FOR THIS AFTERNOON AND EVENING. BREEZY SOUTHERLY WINDS OF 15 TO 30 MPH...AFTERNOON TEMPERATURES 95 TO 105 AND MINIMUM RELATIVE HUMIDITY VALUES OF 15 TO 25 PERCENT ARE EXPECTED. SCATTERED THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRY AND HOT WEATHER IS EXPECTED TO CONTINUE INTO THE WEEKEND. FIRE WEATHER CONCERNS WILL CONTINUE EACH DAY WITH FUELS REMAINING VERY DRY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. SPOTTERS ARE HIGHLY ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NWS IN BISMARCK. NH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:03 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Mercer | 57 min |
| Jul 12, 6:26 PM MDT | Severe Thunderstorm Warning | BIS | Grant | 41 min |
| Jul 12, 6:41 PM MDT | Severe Thunderstorm Warning | BIS | Morton | 34 min |
| Jul 12, 7:05 PM MDT | Tornado Warning | BIS | McHenry, McLean | 55 min |
| Jul 12, 7:09 PM MDT | Severe Thunderstorm Warning | BIS | Oliver | 66 min |
| Jul 12, 7:51 PM MDT | Severe Thunderstorm Warning | BIS | Morton | 54 min |
| Jul 12, 7:51 PM MDT | Severe Thunderstorm Warning | BIS | Sheridan, Wells | 54 min |
| Jul 12, 8:14 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh | 61 min |
| Jul 12, 8:36 PM MDT | Severe Thunderstorm Warning | BIS | Pierce | 24 min |
| Jul 12, 8:46 PM MDT | Severe Thunderstorm Warning | BIS | Wells | 44 min |
| Jul 12, 9:26 PM MDT | Severe Thunderstorm Warning | BIS | Sioux | 64 min |
| Jul 12, 9:57 PM MDT | Severe Thunderstorm Warning | BIS | Kidder | 63 min |
| Jul 13, 12:40 AM MDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 50 min |
Nearby
Red Flag Warnings in North Dakota, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.